Thyroid UK
89,173 members103,685 posts

dosage dilema

After recent problems with blood tests and thyroid levels I saw a doctor at the surgery and he has reduced my dosage from 300 to 275 and now down to 250mg daily.

3 days later i received this letter from another dr in practice telling me to go to zero. What do i do?

letter:

I am writing to advise that 1 following you recent blood test your thyroxine level still above the upper range of normal and therefore suggest that you reduce your dosage of levothyroxine to 0mg and have a repeat test in 2 months, form enclosed...

opinions please

11 Replies
oldestnewest

What are your test results, with their reference ranges?

Do you have Hashimoto's?

Do you have any gut problems?

Are you on any other medication?

Reply

Hi Susie i do not have full test results as they just keep checking T4

I am unaware as to whether i have Hashimtos as never been brought up before.

i am on several other medications which i take two hours apart so as to limit interactions.

it was the consultant encologist who put me on 300mg daily over 8 years ago and declared i was a hypothyroid sufferer.

I have found out family history that my grandmother on mother side had goiter, and my mother had oe removed too. I am recently started having problems being unable to swallow as throat does not respond properly and it is neccessary to drink when eating.

Reply

Did you take your levo just before the test?

Reply

no left 24 hours as you suggested and fasted too

Reply

OK I think you must have Hashi's. A dose you've been taking for a while with no problems, cannot suddenly make you over-dosed. But, how do you feel?

Reply

like I'm ready to meet my maker lol really I'm exhausted ...I ache all over and I'm constantly overheating having major sweats...my muscles ache like ive ran a marathon and my hands and feet are swollen too

Reply

so what do I need to say to my doctor in order to get help?

Reply

I'm afraid you won't get any help from your doctor for Hashi's. He might be willing to test your antibodies, but even if the result was positive, he would probably deny you had it! They just don't know what to do about it.

To begin with, though, you need to stop your levo for a while, to allow the level to come down - over-dosing can be as bad as under-dosing. Monitor how you feel, and if you feel you're going hypo again, get more tests to see where you are.

In the meantime, try a gluten-free diet. That helps a lot of people. And, try taking selenium. But, what you really want/need, are full labs to see where you are :

TSH

FT4

FT3

TPOab

TgAB

vit D

vit B12

folate

ferritin.

But I doubt you'll get them all on the NHS! You might have to consider private testing.

3 likes
Reply

thanks

1 like
Reply

You are definitely having hypo symptoms . Why are they taking you off thyroid meds ? Meantime get to see if you can go back on the meds . ASAP .

Best wishes .

Reply

because my t4 level is 22.6 which is above normal levels and still taking levothyroxine at 250mg daily

Reply

You may also like...